Facebook Pixel
EmpowHER Guest

I had my hormones test. Can you tell me what normal is if my LH = 36.9 FSH=59.9 and Estradiol = 105?

By Anonymous January 19, 2009 - 11:11am
Rate This

I have been on antidepresants for two years. Trying several kinds and have not been successfuly finding ones without side effects. I am currently on 75 mg Novo-venlafaxine, and 300 mg Wellbutrin. To sleep I take 7.5-15mg Rhovane and or 1mg Apo-Lorazepam. I am anxious to stop taking this medications as I am fearful they are addictive and possibly causing perminant side effects.
I am still sad, angry, worried, paranoyed, shaking, headaches, live in a hazz or fog, and can't sleep through the night. Low concentration, poor memory,(realy poor), no motivation, don't talk to anyone anymore and seldom leave the house.

I am 48 almost 49 years old and I think I may be experiencing menopause symptoms. I recently have had not been able to control my body temperature. I am always cold, and at night I sweet between my thighs at night and them get the chills. (new in the last 3 months)
I asked my doctor for a hormone test see above question. Is it possible that all my symptoms including the depression symptoms could be caused my the change in life.

Add a Comment2 Comments

Anon, I'm 51 and have dealt with everything you are dealing with over the last few years. Your story sounds very, very familiar to me. And yes, it's possible that the symptoms are all connected to the hormonal changes that come with perimenopause or menopause.

Two things, first of all: Do you have a good relationship with your ob/gyn or general doctor? Is she or he versed in issues surrounding menopause and hormones? I am suspecting so, since you've had your hormones tested; that's an important step and I'm glad you had it done.

Are you dealing with one doctor, or more? Meaning, one doctor for the physical issues, and/or another doctor dealing with the depression or sleep medicine? I ask because if so, it may be that a psychiatric doctor is primarily dealing with the depression and that the cause of the depression is perimenopause, which they may not be well-versed in.

Are you still having menstrual periods? Have they gotten irregular?

Have your symptoms been relieved at all by the medications you're on? You mentioned side effects being troublesome, but I am wondering if you feel like you've gotten some help from the medicine as well.

For now, don't worry about whether the medications you are on are going to make you dependent. For now, it sounds like it's more important for you to get to the bottom of what's making you feel this way.

Here's a page that talks about levels of hormones in menopause (do you know what day of your cycle you were on when you were tested?):


Here's a good page from the Merck Manuals on menopausal and perimenopausal symptoms and treatments:


I'll be interested to see what our expert says. Hang in there with us.

January 21, 2009 - 10:01am
HERWriter Guide

Dear Anon

Thank you for your question. I'm sorry you have been experiencing such discomfort and anxiety for the past few years.

Night sweats, anxiety, fatigue and sleeplessness are very symptomatic of menopause and you are approaching the age where menopause may be possible and even probable.

However, much of the information you are looking for may need the opinion of a medical professional so I have submitted your questions to one of our experts and we hope to hear back from him soon. Please check back in the next few days.

What has your own doctor said about your symptoms?

January 19, 2009 - 1:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!